View Full Version : Wierd side effect?


ndnbutterfly
11-21-08, 12:12 PM
I just started Adderall on Wednesday. I have started to get goosebumps for no reason, I'm not even cold! Also my neck is really achy and kinda stiff feeling. I feel like I need to stretch alot. I work sitting at my computer all day so that may have something to do with it. But this neck pain is new. Does this happen to anyone else?

DesertDave
11-21-08, 12:40 PM
You know, I had some odd sensations when I tried either Ritalin or Adderall. Can't recall which.

At the time I didn't relate it to the medication. It was very minor and didn't bother me. I figured it was the weather cooling, and the aches made me think I might be getting the flu or something. They weren't bad at all, so I didn't even think about it being from the med.

I did run across others on here who had felt the same things, as I explored on here more. Others apparently experienced it much more strongly than I did. One thing you didn't mention was sort of tingly scalp, which I and others experienced.

ndnbutterfly
11-21-08, 01:56 PM
Now that you mention it I do get a tingly scalp too. My neck is what is the most bothersome. It hurts in the back of my neck and down the top of my shoulders.

blink
11-21-08, 04:33 PM
muscle aches, headaches go away and didn't return for me after newness of adderall wore off. If not it is safe to take advil. I checked that out with the doctor as I'm a nerd. Sometimes get a flushed goosebump reaction but not often. And doesn't seem to raise any eyebrows.

Bluerose
11-21-08, 10:28 PM
I’m not on the same meds but I have recently changed meds and I experienced some strangeness. I seemed very pale, stiff neck, and pain in the back of my head that seemed to move up to the top of my head. The pain was quite bad and lasted about two days. I mentioned it to my psych when I saw her at the end of October and she said it would pass and that it was just a reaction to the new meds. It did pass, if it hadn’t I would have stopped taking them. It was a bit scary.

zwyt
11-27-08, 10:56 AM
I take Adderall IR 10 mg twice per day but sometimes I divide that up into 15 mg in the am and 5 mg in the later afternoon, it seems that if I decrease the dosage in the afternoon that way (5 mg decrements are better) it helps me come down a bit more smoothly. If you are talking a stiffness in your neck and shoulders like that that is caused by tension tere, I get that sometimes, but it is usually short lived, however, that is probably because I take the IR form of Adderall as opposed to the XR. I just attribute it to the fact that I am taking a stimulant med and while it calms my mind and helps clear up my thinking, there can be some physical effects that are what stimulants are supposed to do and one of the things you can get when your CNS is stimulated through meds or even through natural adrenaline is some muscle tension. I usually just streach or work it out in the usual fashion, I have taken naproxen, and tylenol (not at the same time but you can do that if pain, or a fever, is bad enough) at reccomended doses (for headaches that I had when I first started the amphetamines) while taking amphetamines with no ill effects. I find that conscious attempts at relaxation (relaxation techniques and the like) still work while taking amphetamines too although you might not get as much of an effect from them you will get some depending on how the amphetamine effects you. If you are one of the people who just has a total relaxation response from the amphetamine then they may work even better, if you get a quite mind and lots of energy then they may not work as easily, if the amphetamines make you nervous then it may be a bit more of a battle with calming yourself down enough to try a relaxation technique.

Also when I say relaxation technique I don't necessarily mean lying down or sitting down with a relaxation recording of some sort playing, I just mean doing some deep breathing, getting yourself centered and just allowing your body to relax. Sometimes we unconsiously fight the effects of a new med in our minds and that in and of itself causes some tension and anxiety when what we need to do is just let go of the need to control our body's responses and ride it out. Nobody ever lowered a rapid heart rate, blood pressure or decreased muscle tension by exerting more force of will, it will have the opposite effect. This fight of the effects is subtle most of the time you don't notice that you do it. I have noticed myself doing it in the dentists office when they give me nitrous oxide, until the gas starts to take effect really good, then I want to breath as much of it as I can to maximize the effect for the short time I get to be under it. I think in some of us there is something in our minds that resists changes in levels consiousness unless they come on really gradually so that we don't notice the change as much. Anyway just some thoughts.

Charles

livnlrgstplite
11-27-08, 12:52 PM
Hello, I am BRAND NEW to this forum, as of a few minutes ago to be exact and I have experienced the neck and shoulder pain as well. I was started on Adderall xr 25mg exactly a week ago. I am a nursing student so I have to sit and read A LOT of material. I think the problem is that when I read now I am so much more focused than before, I don't take breaks hardly at all, so when one sits and doesn't move their head and neck for such a long time your muscles are bound to get sore. I would have to say ndnbutterfly stating that she works at a computer all day is part of the problem, the problem is exacerbated now that she is on Adderall xr.

Another thing I have noticed being on the prescription is how time flies. I will sit down to read and before I know it 45 minutes has gone by and I have read A LOT of material. Before, that was not possible. I would read a paragraph and think of something else and then leave my book to do it and then not even remember what I had just read. It took me all day to read before.

I haven't had the goosebump problem, but I have had cold hands and fingers. Has anybody else had this. It's nice to see other people who are on medication for ADD/ADHD, you don't feel alone and realize that you were not lazy all along.

weee96
12-05-08, 10:47 PM
I get the goosebumps as well occasionally, its due to adrenaline and its not anything that can hurt you.